MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + MASK INTERFACE ADAPTER; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + MASK INTERFACE ADAPTER; BTT
Model Number OPT980E
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of investigation.
 
Event or Problem Description
A distributor reported on behalf of an end-user in (b)(6), via a fisher & paykel healthcare (f&p) representative, that the tubing of four opt980e optiflow + mask interface adapters were found damaged during use.There were no reported patient consequences.
 
Additional Manufacturer Narrative
Ps(b)(4).The opt980e optiflow + mask interface adapter is a patient interface used for delivery of humidified respiratory gases and allows for the connection of a heated breathing tube to a standard vented face mask or to a patient's tracheostomy.Optiflow + interfaces are designed for use with the airvo 2 series of humidification devices.The airvo 2 device is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The airvo 2 should not be used for life support purposes, and appropriate patient monitoring must be used at all times.The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's interface.Method: two of the four complaint opt980e optiflow + mask interface adapters were returned to fisher & paykel healthcare (f&p) new zealand for investigation, where they were visually inspected.Our investigation is based on the evaluation of the complaint devices, the information provided by the customer, and our knowledge of the product.Results: both devices were returned without the lanyard.The first device had medical tape around the mask adaptor end.After removing the tape, the tubing was found stretched and torn at the mask adaptor end.The second device had medical tape around the 3-way connector end.After removing the tape, the tubing was found stretched and torn at the 3-way connector end.The tubing was also stretched at the mask adaptor end.The customer reported that the lanyards were not used and that in one instance, one of the devices was used for 45 days.Conclusion: we are unable to determine the cause of the reported damage to the subject opt980e optiflow + mask interface adapters.However, based on our knowledge of the product and our observation that parts of the tubing of the returned cannulas appeared to have been stretched, the reported damage is likely to have been caused by the tubing being subjected to excessive force during use.It should be noted that the lanyard was not used to secure the cannulas and that one of the devices was used for 45 days.The user instructions which accompany the opt980e optiflow + mask interface adapter show in pictorial format the correct placement and fitting of the interface, including ensuring that the lanyard is appropriately worn, and warns: - "do not crush or stretch tube, to prevent loss of therapy." - "failure to use the set-up described above can compromise performance and affect patient safety." - "this product is intended to be used for a maximum of 30 days providing daily and weekly cleaning instructions are followed.".
 
Event or Problem Description
A distributor reported on behalf of an end-user in kansas, via a fisher & paykel healthcare (f&p) representative, that the tubing of four opt980e optiflow + mask interface adapters were found damaged during use.There were no reported patient consequences.

Brand Name
OPTIFLOW + MASK INTERFACE ADAPTER
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534002
MDR Report Key13066493
Report Number9611451-2021-01493
Device Sequence Number11976501
Product Code BTT
UDI-Device Identifier09420012436948
UDI-Public(01)09420012436948(10)2101602034(11)210511
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberOPT980E
Device Catalogue NumberOPT980
Device Lot Number2101602034
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date05/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown